Ask The Doctor > Questions & Answers > Anesthesia, Pain Killers and Erectile Dysfunction

Anesthesia, Pain Killers and Erectile Dysfunction

Patient: Hi, I want to ask you about penis eructationI did 3 surgeries in the last 7-8 months. I am facing problems in penis eructation. the last surgery was 3 months ago. Do the general anesthesia, antibiotics, pain killers cause problems in penis eructation? or it is due to another cause?

 

 

Doctor: Thank you for your question. General anesthesia and strong analgesic (pain killers), especially of the opioid class suc h as hydrocodone can cause temporary erectile dysfunction. However, since you have had multiple surgeries and have been on analgesic medication for over 6 months, it is possible that the erectile dysfunction side effects of these medications are prolonged. We recommend that you follow up with your doctor, and explain your problem with erectile dysfunction. A physical examination and digital prostate exam will be performed as a precaution to make sure you symptoms are not due to a problem with your prostate or urogenital system. Once this is ruled out, it will be be time to slowly start reducing your analgesic medication, as tolerated, in order to decrease your experience of their adverse side effects. Once completely off of the medication, or when you are taking it in a very reduced dosage, your erectile dysfunction should resolve. Please be guided accordingly.Thank you for consulting AskTheDoctor.com

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment